Does anyone have experience with either/both Methotrexate and/or Cytoxan for treating Secondary Progressive Multiple Sclerosis? I am trying to get back on IVIg after a Tysabri failure -- but had a rash associated with IVIg on a previous round. If I am able to get back on IVIg, if this same side-effect returns will it be tolerable even with the changes in how it is being administered.....I am hoping so. My doctors have mentioned the other above drugs as getting down to my last hopes. I have used Novantrone in the past with wonderful effects -- but reached the maximum two year/140 mg.....and they [my docs] seemed no so keen on using chemotherapy again. Any advice or experiences that may be helpful? Thank you in advance!
Thanks for asking about LDN. I have talked with my neurologist about it and the problem is that I am on opiates for a central pain syndrome and that Naltrexone is an opiate antagonist......in other words, it would interfere with my pain meds.
I have never been to Jacobs Institute, but I am really lucky to have the team of docs that I have in Minneapolis, MN. There aren't too many Immunologists (by specialty)....a lot of Allergy/Immunology doctors that simply are allergists though. I am originally from St. Paul, MN - so when I moved to WI two years ago after getting remarried, I kept my wonderful doctors that have a wealth of information and experience between them.
Severe weakness, fatigue, and pain keep me bedridden. I am up only to use the bathroom or go to the doctor. The one plus to using IVIg that makes it most attractive to me, is the bodies natural response to a healthy immune system -- ENERGY!! Which, at this point in my illness, I desire the most. I just want to live a normal life -- get out with my husband and children......not watch the world pass me by.
I truly hope you can get back to IVIg. I can understand with the kids and your husband how you want to be able to get out and enjoy them!! We have six children. I am happy that you have knowledgeable doctors. that is a true blessing. yes, I am aware of the problems of LDN and opiates. Good thing your doctors know what they are doing.
Now remember the rules here...no one leaves!!! So please keep us posted as to your progress. We are all always here for support and sharing info.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.